Alert archive / Georgia / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 104, NWS Tallahassee, FL

July 27, 1997Seminole County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 27, 1997, 8:09 PM EDT for Seminole County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 1997, 8:09 PM EDT (00:09 UTC)
Expired
Jul 27, 1997, 8:45 PM EDT
In force
36 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Seminole County, GA

The radar

The Tallahassee radar (KTLH), 79 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 1997-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 1997-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3036 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 280009 RRA
SVRTLH
GAC253-280045-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
809 PM EDT SUN JUL 27 1997
 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  845 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST GEORGIA
 
   ...SEMINOLE COUNTY
 
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
MOVING INTO SEMINOLE COUNTY OF GEORGIA. THIS STORM WILL MOVE BETWEEN
DONALSONVILLE AND LAKE SEMINOLE. THIS STORM WILL MOVE WEST AT ABOUT 15
TO 20 MPH.
 
DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE ALL POSSIBLE IN A SEVERE THUNDERSTORM. SEEK SHELTER IN A STRONG
BUILDING. STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES. A MOBILE HOME IS NOT A SAFE REFUGE FROM A
SEVERE THUNDERSTORM...MOVE TO A MORE SUBSTANTIAL BUILDING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:42 PM EDT, 5 hours 27 minutes earlier.

Area forecast discussion, Jul 27, 2:42 PM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT SUN JUL 27 1997

NO MAJOR CHGS NEXT 24 HRS ACS FA. CNTD LLVL S FLO COMBINED WTH MID LVL
NE FLO ARND HI IN CNTL US. AGREE WITH FWC GUID IN DVLPG FOG AREAS TNGT
WTH VSBYS ARND 3MI IN SPOTS.  ONLY CNCRN IS LCLZD HVY RA WTH SLO MVG
TSTMS REST OF AFTN.

RG

Nearby

Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.